Thunderstorm Wind, Bledsoe
- When
- May 29, 6:30 PM CST
- Where
- Bledsoe County, 1.69 mi W of Gerren Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.580, -85.160
Two trees were reported down in New Harmony.
Scattered thunderstorms developed ahead of an outflow boundary across Southern Middle Tennessee early in the afternoon. This area of storms continued southeast across the Cumberland Plateau of Southeast Tennessee producing some wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Scattered thunderstorms developed ahead of an outflow boundary across Southern Middle Tennessee early in the afternoon. This area of storms continued southeast across the Cumberland Plateau of Southeast Tennessee producing some wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 29, 5:09 PM CST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 709 PM EDT TUE MAY 29 2012 .DISCUSSION... ANOTHER LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER MIDDLE TN...AND THE SOUTHEASTWARD MOVEMENT OF THE LINE SHOULD GIVE THE SOUTHERN HALF OF THE ARE THE BEST CHANCES OF PRECIP THROUGH THE REST OF THE EVENING. WILL ADJUST POP GRIDS TO RAISE IN THE SOUTH AND LOWER IN THE NORTH. ALL PRECIP SHOULD BE OUT OF THE AREA WITHIN A FEW HOURS AFTER MIDNIGHT. EARLIER RAINFALL HAS COOLED TEMPS WELL BELOW FORECAST VALUES...SO WILL ALSO NEED TO UPDATE TEMPERATURES. FRONTAL PASSAGE LATE TONIGHT SHOULD RESULT IN CLEARING SKIES BY MORNING. && .AVIATION... THUNDERSTORMS OVER MIDDLE TN ARE MOVING TOWARD THE SOUTHEAST...AND ARE MOST LIKELY TO AFFECT CHA IN THE FIRST 3-5 HOURS OF THE TAF PERIOD. WILL INCLUDE A TEMPO THERE FOR TS WITH GUSTY WINDS...AND MENTION VCTS AT TYS. THE STORMS SHOULD STAY SOUTH OF TRI. CONDITIONS ARE EXPECTED TO REMAIN PREDOMINANTLY VFR FOR THE REST OF THE NIGHT AS A FRONT WORKS ITS WAY INTO THE AREA...WITH CLEAR SKIES BY MID MORNING. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 304 PM EDT TUE MAY 29 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-301915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 304 PM EDT TUE MAY 29 2012 /204 PM CDT TUE MAY 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT WILL SWING INTO THE REGION ON FRIDAY. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AHEAD OF THIS FRONT THURSDAY THROUGH FRIDAY EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOMETIME THURSDAY AFTERNOON OR FRIDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 253 PM EDT TUE MAY 29 2012 TNZ012-013-035-036-067-069-291945- ANDERSON TN-CAMPBELL TN-KNOX TN-MORGAN TN-ROANE TN-SCOTT TN- 253 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...WESTERN KNOX...EXTREME SOUTHERN CAMPBELL...ANDERSON...EXTREME SOUTHERN SCOTT AND ROANE COUNTIES UNTIL 345 PM EDT... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARTBURG...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAK RIDGE... CLINTON...OLIVER SPRINGS...OAKDALE...DEARMOND...PETROS...ROSEDALE AND KARNS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! DH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 400 PM EDT TUE MAY 29 2012 TNZ012-035-292045- MORGAN TN-SCOTT TN- 400 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND SCOTT COUNTIES UNTIL 445 PM EDT... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF JAMESTOWN...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RUGBY...SUNBRIGHT... ELGIN AND SLICK ROCK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 438 PM EDT TUE MAY 29 2012 TNZ067-068-084>086-292130- LOUDON TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-ROANE TN- 438 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONROE...NORTHERN MEIGS...EXTREME NORTHERN MCMINN...LOUDON AND ROANE COUNTIES UNTIL 530 PM EDT... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF SWEETWATER...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SWEETWATER... LOUDON...PHILADELPHIA AND VONORE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 515 PM EDT TUE MAY 29 2012 TNZ071-072-292200- BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN- 515 PM EDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT COUNTY UNTIL 600 PM EDT... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MARYVILLE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARYVILLE...CLOVER HILL...HAPPY VALLEY AND CADES COVE. TD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 755 PM EDT TUE MAY 29 2012 TNZ082-083-300045- BLEDSOE TN-RHEA TN- 655 PM CDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE AND RHEA COUNTIES UNTIL 745 PM CDT/845 PM EDT/... AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PIKEVILLE...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PIKEVILLE...DAYTON... GRAYSVILLE...EVENSVILLE AND OLD WASHINGTON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
The Northeast Alabama radar (KHTX), 111 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
2 thunderstorm wind. Local standard time, as filed.
Two trees were reported down in New Harmony.
One tree was reported down on Bluff View Drive and another tree was downed on Ogden Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380852, 380853.